Back to all discussions

Spinal Anesthesia & Increase In Migraines

I've had migraines for 50 yrs but were mostly menopausal. I had 7 (spinal anesthesia) surgeries on a broken ankle. It was after these surgeries that my migraines got unbearable: 20-25 per month.

Would the anesthesia have anything to do with the increase in migraines?

  1. Hi ,

    Great question - one I wish I had the answer to. I'm not sure how anesthesia would impact migraine disease, but can tell you it's not uncommon for our migraine attack patterns and symptoms to change over time, mine sure have.

    Have you had a chance to speak with the doctor about this? If not I would encourage you to. Try not to despair, there are over 100 medications, supplements, devices and complementary therapies that can be used to treat migraine!

    You may want to take a look at this information regarding treatment you can share with your doctor; https://migraine.com/migraine-treatment/.

    You're not alone dealing with chronic head pain, we're here for you!
    Nancy Harris Bonk, Patient Advocate/Moderator

    or create an account to reply.